Jump to content

Magnesium Making Things Worse?


Recommended Posts

hi guys,

Been suspecting for a few weeks now that when I take my magnesium before bed I actually wake up feeling the worst and have worse days...I've been averaging taking it every 2-3 days. It's a good version of magnesium called neuromag and the active forms are all chelates magnesium malate, l-threonate, and lysinate glycinate.

I started off and on taking magnesium even before we knew I had POTS and other things because my magnesium levels were always very low, usually a point below the normal but obviously not enough to kill me. I never noticed it making me feel worse until I started recently taking it again within the last 6 months and I did so as suggested by my neurologist as he said it can sometimes help POTS patients and also help me with my muscle fatigue/cramps/restless legs from neuropathy. But it's now consistently making me feel really sick like I have the flu, my muscle weakness is worse, and my tachycardia is through the roof, almost like maybe my BP is really low. The other morning I immediately fainted and almost threw up and was covered in a cold sweat and it was the morning after I took the magnesium dose before bed.

Does anyone have any thoughts?

Link to post
Share on other sites

For me, taking a single suplemental electrolyte can sometimes through the rest of my electrolytes off. This happened especially when I started taking suplemental potassium for about the first 4 months. Maybe you should investigate if the magnesium is disrupting electrolyte balance? Keep in mind that there are also many medications that disturb electrolyte balance. Hope you figure things out and start improving soon. God bless.

Link to post
Share on other sites

Thank you ANCY! You know, I actually didn't even think of that and that makes a ton of sense. They've been wondering actually if my potassium is going too high or too low when triggered by certain events like stressful exercise so that makes sense. I'm going to mention it to my neuro. I've also noticed my night sweats are also a lot worse and they've done that several times over the past year. It could be that I'm taking the magnesium and then sweating a whole bunch so I'm, like you said, loading up on one single electrolyte then sweat is depleting the rest and they then are really unbalanced...

Thank you for the input!

Link to post
Share on other sites

That type magnesium was horrible for me. It affects brain function as it can somehow cross the blood brain barrier. I actually called the company about how severe my reaction was to it. I also have/had ehrlichiosis. Magnesium causes biofilms to be stronger and harder for us to breakdown to get to the protozoa. My doc has found his patients to get worse with supplemental magnesium.

Issie

Link to post
Share on other sites

I had the same thought ANCY did....maybe taking it is throwing off you electrolyte balance??

Also, one of my docs doesn't believe that oral magnesium supplementation works well. She generally suggests using a magnesium cream or doing Epsom salt baths (full baths or even just foot baths.) She says it soaks through the skin and is more readily available for use by the body's cell. And she also doesn't believe that blood testing for magnesium is very accurate in that your blood levels happen to not be a good measure of cellular levels of magnesium.

Link to post
Share on other sites

I have been taking a mg supplement that is just mg oxide 250mg, and I asked my cardiologist if it was ok. He thought that dosage was alright, but too much can lower your blood pressure.

A quick google found this from webmd: Signs of a magnesium overdose can include nausea, diarrhea, low blood pressure, muscle weakness, and fatigue. At very high doses, magnesium can be fatal.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...